Aa
A
A
Close
Avatar universal
Strange stool shape & constipation...
Hello,

I recently went on a higher-protein diet (I do weight lifting) and have been noticing some strange changes in my digestion. Whenever I make a bowel movement, which is relatively frequent (with small volume however, and it is difficult to make movement), the shape of the stool has changed. It is difficult to describe, but has been consistent the past week. The stool is dry-er, with a chained/linked shape. There are larger round balls/lobes which are linked by small, thin strands. The shape reminds me of the bubbly shape of the large intestine in medical diagrams.

I'm not very old, 18 years, so I don't know if this is something to worry about. I have been taking a lot of fiber in my diet (psyllium) to try and get things moving, but nothing's really happening. I feel like things are getting backed up in there, and want things to get moving again. Is the change in the shape of my stool indicative of polyps (it's not thin and stringy however), or perhaps a faulty sphincter somewhere?

Thanks!
Cancel
5 Answers
Page 1 of 1
Avatar universal
hi,
i have a question, did you ever get any tests done or did your symptoms just go away, because i've been experiencing similar symptoms.  please let me know, i'm really worried
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Try cutting back on the psyllium, too much fiber can constipate you.  Drink plenty of water and eat the yogurt enriched with probiotics, one small cup a day is enough.  It may take 1-2 weeks for you to see a difference, but I think you will. Since you are so young, it's usually diet related.  Take care.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i started taking metamucil wich is high in plsyllium and i have been expirencing the chain link stool at well, it may just be that. did you ever find out if it was more?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Wow this is my second day of taking a high fiber laxative and i had the same experience tonight when i got home.I had a lot of gas and cramping and when i went to the bathroom my stool came out chain like.It did trouble me.I thought my intestines were coming out.Please someone tell me why this is happening.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
You have responded to an old, outdated thread from 2009.  The people who originally posted these comments may very well have moved on.  Rather than reply to an old thread, we recommend that people start a new topic to discuss the subject anew.  To do that, please click on the green "Post a Question" button at the top of the page.  This will get your post the attention it deserves.  Thank you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources